Connect with others who understand.

sign up log in
About myHIVteam
Real members of myHIVteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Tivicay Does It Increase Belly And Increase Fat Distribution, Man Boobs Back Fat?

Tivicay Does It Increase Belly And Increase Fat Distribution, Man Boobs Back Fat?

A myHIVteam Member said:

Lipodystrophy is a side effect of all HAART, Tivicay no more or less than any. The only way to lessen the effects of that is to do absolute muscle building exercise. However, this will NOT reduce the loss of subcutaneous fat, mostly in the face and arms.

posted almost 4 years ago
A myHIVteam Member said:

Hi John.
There is no short answer. Running and stair-steppers are great for your cardiovascular health. Heart disease is also a side of effect of long term HIV/ HAART. But neither of these exercises reduce lipodystrophy. Situps, butterfly weights, crunches, bench press, and pull down weights all will reduce the rate of the areas of lipodystrophy (and osteoporosis) about which you express concern. It is important to religiously do real muscle building weights, slowly, steadily increasing over time.
The foods you mention are great for you. You did not mention olive oil, low-fat margarine, cutting down on carbs, bread, cereals, sugar, sweets, chicken skin or other fats. Energy drinks are typically full of sugars. If you truly want to change body image, the key is reducing overall caloric intake, while increasing calorie burning. Before putting anything in your mouth, ask yourself “am I truly hungry”.
I have found it helpful to have 1 motivated workout partner, that way you keep each other motivated, and less likely to blow off your regime. One of you will always get the other one to get up and go. I have found it beneficial if your workout partner is also HIV positive.
Hope this helps, my friend.
Buzz

posted almost 4 years ago
A myHIVteam Member said:

I have been on Trivicay for almost 3 years and have not had that or any immediate side effects.

posted almost 4 years ago
A myHIVteam Member said:

Thus helps, I went and got a gym membership today, I will be lifting. Weights, I still will be running 3 days a week. I hope all this will offset big belly and man blobs. Thanks Buzz

posted almost 4 years ago
A myHIVteam Member said:

Gregory,
That is a big cuddos to you. However, remember that each of us has different metabolisms. Not all respond to meds the identical way. 1-2% of all people will die from general anesthesia. Not all of us do.
Also there is the question of length of treatment. John and I have been on treatment for 20+ years. These metabolic changes are gradual and difficult to reverse..

So before you assume that you will not get these side effects, anything you can do to prevent them is beneficial.

Thanks my friend,
Buzz

posted almost 4 years ago
Already a Member? Log in